More than 60 different brands of omega-3 supplements for dogs and cats have been recalled because they can potentially make pets sick.
Stratford Care USA said in a statement posted on the Food and Drug Administration’s website that the supplements may cause elevated levels of vitamin A in the animals.
The company says it has received one report of potential vitamin A toxicity. It reportedly occurred in a dog that consumed the supplement.
According to VCA Animal Hospitals, signs of vitamin A poisoning include vomiting, drowsiness and peeling of the skin. Long-term poisoning can reportedly cause weight loss, excessive bone development, painful or limited movement and death.
Stratford Care USA said the pills were distributed throughout the U.S. at veterinary clinics, retail stores and online.
Pet owners are asked to stop feeding their dogs or cats the supplements and throw them away in a secure container where no other animals, including wildlife, can access them.
Veterinary clinics have also been advised to stop providing the pills.
People can contact Stratford Care USA at 877-498-2002 to inquire about a refund.
See the full list of recalled pills here.
By Scripps News.